MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR414
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in south africa reported on behalf of a healthcare facility that the tubing of an ojr414 optiflow junior 2 nasal cannula was detached from the cannula end during use.There was no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject device, ojr414 optiflow junior 2 nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photography provided by the healthcare facility and our knowledge of the product.Results: evaluation of the provided photography confirmed that one of the tubings was detached from the cannula tube joint.Conclusion: based on the evaluation of provided photography, and our knowledge of the product, it is most likely that the reported event resulted from the cannula being subjected to excessive force.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails specifications is discarded.In addition, representative samples from each batch are functionally tested to assess retention strength between the assembled components.If there are any failures the entire batch quarantined for further investigation.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 nasal cannula.They also state the following: - appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death).- do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).- ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.
 
Event or Problem Description

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key23835202
Report Number9611451-2025-02107
Device Sequence Number5032116
Product Code BTT
UDI-Device Identifier09420012435934
UDI-Public(01)09420012435934(10)2103946236(11)250908(17)300908
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR414
Device Catalogue NumberOJR414
Device Lot Number2103946236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
900PT562.; 900PT562.; AIRVO2.; AIRVO2.
Patient SexUnknown